Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


starting treatment
Feb 14, 2010

hi benjamin,thank you so much for your answer to my question (starting treatment, on feb 13). unfortunately this has made me even more confused. i was going to start my treatment on thursday 18th of feb. i have picked up my medication already. but you recommand to boost it with ritonavir. unfortunately my doctar has just left on holiday and he won't be back for four weeks, and just before he gets back, i have to go to europe for three weeks. should i start with the meds i have, and wich has been recommanded by my doctor (400 atazanavir/300 lamiduvin/300 viread). and once i will be able to see my doctor in about seven week, and will be able to discuss it with him, to change the regime then and add ritonavir? i really feel that i need to start my treatment now as my cd4 count is very low now(184) and i have been getting flu/caugh symptoms all the time now. plus had pneumonia about four months ago. i really appreciate your quick answer to all this. as you can imagine, i am a bit scared and i really want to do the right thing as soon as possible.

Response from Dr. Young

Hello and good to hear back from you.

I would not recommend starting treatment with unboosted atazanavir, but do appreciate your situation. The issue is that since Viread lowers atazanavir levels, you could place yourself at risk of developing atazanavir resistance-- even in the first weeks of treatment. This doesn't happen all of the time, but I'd rather wait a few weeks to get it right rather than risk drug resistance (which is permanent).

Does your doctor have an on-call back up? Here in the US, it is a general requirement.

Write back anytime and good luck, BY



Previous
severe weight loss due to hiv
Next
starting treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement